MAUDE Adverse Event Report: BIOSENSE WEBSTER INC EZ STEER¿ NAV DS BI-DIRECTIONAL ELECTROPHYSIOLOGY CATHETER; CATHETER, PERCUTANEOUS, CARDIAC ABLATION, FOR TREATMENT OF ATRIAL FLUTTER

BIOSENSE WEBSTER INC EZ STEER¿ NAV DS BI-DIRECTIONAL ELECTROPHYSIOLOGY CATHETER; CATHETER, PERCUTANEOUS, CARDIAC ABLATION, FOR TREATMENT OF ATRIAL FLUTTER
Model Number BN7TCFJ8L
Medical Device Problem Code Material Protrusion/Extrusion (2979)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/09/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The biosense webster, inc.Product analysis lab received the device for evaluation.The analysis has begun but is not completed at this time.When the investigational analysis has been completed, a supplemental 3500a report will be submitted.If additional information is received regarding this event, a supplemental 3500a report will be submitted to the fda.This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by biosense webster, inc., or its employees that the report constitutes an admission that the product, biosense webster, inc., or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.Manufacturer's reference number: (b)(4).
 
Event or Problem Description
It was reported that a patient underwent an atrial flutter right (r-afl) ablation procedure with a ez steer¿ nav ds bi-directional electrophysiology catheter and an electrode damaged issue occurred.It was reported by the biosense webster inc.(bwi) representative that the physician felt the contact force of the ablation catheter did not feel right.The ablation catheter was removed from the patient and inspected.Upon inspection, they saw a dent on the distal electrode close to the tip of the ablation catheter.The damage did not result in wires being exposed.There was difficulty in the removal of the catheter.The catheter was not pre-shaped.The physician stated that the catheter felt different physically while in the body.He just stated that it felt differently when he saw that it was in contact with the tissue on fluoroscopy.They exchanged the ablation catheter, and the issue was resolved, and the case continued.No adverse patient consequence was reported.The electrode damaged issue was assessed as mdr reportable.
 
Additional Manufacturer Narrative
The device evaluation was completed on 13-jan-2023.It was reported that a patient underwent an atrial flutter right (r-afl) ablation procedure with a ez steer¿ nav ds bi-directional electrophysiology catheter and an electrode damaged issue occurred.Device evaluation details: the device was returned to biosense webster (bwi) for evaluation.Visual inspection of the returned device was performed following bwi procedures.Visual analysis revealed that the tip was bent with no internal components exposed nor lifted; however, the electrodes were found in good condition.The complaint was confirmed since the bent tip condition could be related to the damage reported by the customer; other issues or circumstances may have occurred during the usage of the device that compromised its performance.A manufacturing record evaluation was performed for the finished device 30870550m number, and no internal actions related to the reported complaint condition were identified.As part of biosense webster¿s quality process, all devices are manufactured, inspected, and released to approved specifications.If additional information is received regarding this event, a supplemental 3500a report will be submitted to the fda.Manufacturer's reference number: (b)(4).

Brand Name
EZ STEER¿ NAV DS BI-DIRECTIONAL ELECTROPHYSIOLOGY CATHETER
Common Device Name
CATHETER, PERCUTANEOUS, CARDIAC ABLATION, FOR TREATMENT OF ATRIAL FLUTTER
Manufacturer (Section D)
BIOSENSE WEBSTER INC
31 technology drive, suite 200
irvine CA 92618
Manufacturer (Section G)
BIOSENSE WEBSTER INC (JUAREZ)
circuito interior norte
1820parque industrial salvacar
juarez 32599
MX   32599
Manufacturer Contact
kate karberg
31 technology dr
irvine, CA 92618
3035526892
MDR Report Key16110414
Report Number2029046-2023-00032
Device Sequence Number6838997
Product Code OAD
UDI-Device Identifier10846835003048
UDI-Public10846835003048
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
P010068/S6
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 02/09/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/07/2025
Device Model NumberBN7TCFJ8L
Device Catalogue NumberBN7TCFJ8L
Device Lot Number30870550M
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/05/2023
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/09/2022
Supplement Date Received by Manufacturer01/13/2023
Initial Report FDA Received Date01/06/2023
Supplement Report FDA Received Date02/09/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured09/08/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
8MM NAVIGATIONAL BI-DIRECT.
Patient SexUnknown